Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at May 10, 2021, 12:45 AM EDT for Morrow County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 12:45 AM EDT (04:45 UTC)
- Expired
- May 10, 2021, 6:25 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Morrow County, OH
The radar
The Cleveland radar (KCLE), 138 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621
WGUS41 KCLE 100445
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1245 AM EDT Mon May 10 2021
OHC117-101045-
/O.NEW.KCLE.FA.W.0006.210510T0445Z-210510T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morrow OH-
1245 AM EDT Mon May 10 2021
The National Weather Service in Cleveland has issued a
* Flood Warning for...
Central Morrow County in north central Ohio...
* Until 645 AM EDT.
* At 1245 AM EDT, Local law enforcement reported ongoing road
closures due to flooding from earlier rainfall. This includes
State Route 529 near State Route 61 and State Route 529 near
Cardington. Flooding is still occurring on the Whetstone Creek and
will persist for the next couple of hours. Between 2 and 3 inches
of rain fell with the rain on Sunday.
Some locations that will experience flooding include...
Mount Gilead, Cardington, Edison and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4059 8296 4059 8274 4043 8275 4040 8293
4040 8292 4042 8296 4042 8298 4042 8300
4042 8302 4043 8302 4047 8302 4049 8296
$$
Sefcovic1 follow-up statement
757
WGUS81 KCLE 101025
FLSCLE
Flood Statement
National Weather Service Cleveland OH
625 AM EDT Mon May 10 2021
OHC117-101035-
/O.CAN.KCLE.FA.W.0006.000000T0000Z-210510T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morrow OH-
625 AM EDT Mon May 10 2021
...FLOOD WARNING IS CANCELLED FOR CENTRAL MORROW COUNTY...
Flood waters have receded and Whetstone Creek has fallen below flood
levels. Flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
LAT...LON 4059 8296 4059 8274 4043 8275 4040 8293
4040 8292 4042 8296 4042 8298 4042 8300
4042 8302 4043 8302 4047 8302 4049 8296
$$
SefcovicWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at May 9, 9:51 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 9, 9:51 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
951 PM EDT Sun May 9 2021
.SYNOPSIS...
A ridge of high pressure will quickly build into the region on
Monday. A trough will sweep across the area on Tuesday. High
pressure will build into the Great Lakes region on Wednesday,
lingering across the area through Saturday.
&&
.NEAR TERM /THROUGH MONDAY/...
Radar trends continue to show rain ending from west to east, as
expected. Many rain gauge observations are showing area rivers
reaching minor flood stage, for which multiple flood warnings are
currently in effect for. We will continue to monitor residual
flooding tonight and rises on area rivers. Also added some
patchy fog for tonight, particularly for areas that received
heavy rain earlier today. The combination of clearing skies,
diminishing wind, and added low-level moisture from heavy
rainfall early today should result in favorable conditions for
fog development. There's still a bit of uncertainty with cloud
cover forecast, so will continue to monitor that.
Previous Discussion...
Mosaic regional radars continue to show a large area of rain
spreading east over Ohio and western Pennsylvania. Cloud cover
and damp conditions will persist through this afternoon. The
close proximity approaching from the southwest has allowed winds
at the surface to become southeast. Warm air advection has
increased across southern and central Ohio this afternoon.
Therefore, rain/snow mix has been confined over extreme
northeast Ohio and northwest Pennsylvania. The surface low will
quickly shift east this evening and precipitation will end from
west to east before midnight.
As the surface low pushes east this evening, drier air will
usher into the region and clouds will erode. Surface winds are
expected to collapse. These features will allow temperatures
to drop into the 30s. Surface dewpoint readings are expected to
remain in the mid 30s. As a result, areas of frost are likely to
develop over northwest Ohio and patchy front over the rest of
northeast Ohio and northwest Pennsylvania away from from the
lake. A weak trough will swing through late Monday but limited
moisture will likely yield a chance of precipitation into
Tuesday.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
The area will continue to be under the influence of a closed upper
level low slowly pivoting east across southern Ontario and Quebec on
Tuesday. An associated surface trough will be dragged east across
the area Tuesday afternoon and evening, with the best chance for any
precipitation across extreme NE OH and NW PA. Precipitation will be
in the form of rain showers and diurnally-driven, though steep low-
level lapse rates and a coupled hundred J/kg of CAPE in the 0C to
-20C layer could contribute to a few lightning strikes across the
area. Kept any thunder chances at slight at this time. Highs on
Tuesday will remain below average, in 50s.
On Tuesday night, surface high pressure will be quickly ushered in
from the west and widespread inland frost could once again become an
issue. Winds will become calm under clear skies, causing
temperatures to fall into the low to mid 30s.
High pressure will continue its influence across the area on
Wednesday with clear skies anticipated. With plentiful sun and
relatively light winds, opted to go with the 75 percentile NBM which
yielded high temperatures a couple degrees higher into the mid 60s.
Inland frost could once again become an issue Wednesday night with
clear skies and nearly calm winds, allowing for efficient nocturnal
radiative cooling as temperatures reach the low to mid 30s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Weak troughing will persist across the Great Lakes Thursday into
Saturday, though surface high pressure should preclude any
precipitation chances through at least Saturday morning. By Saturday
into Sunday, upper ridging begins to amplify across the central
CONUS, allowing for more persistent northwesterly flow aloft across
the region. This should allow for some rain shower chances Saturday
and Sunday, though not looking like a washout by any means.
Temperatures will be on the increase through the long term period
with mid to upper 60s and perhaps lower 70s anticipated on Thursday
and Friday. By Saturday and Sunday, Temperatures could return to the
low to mid 70s.&&
.AVIATION /18Z Sunday THROUGH Friday/...
LIFR ceilings will persist through 00z this evening and slowly
improving from west to east between 02z and 06z Monday. With
the approaching low, east to southeast winds will occur this
afternoon with gusts up to 25 knots. As the surface low pushes
east this evening, winds will settle on a northwest direction at
10 knots or less.
Outlook...Non-VFR conditions may persist in low ceilings on
Monday morning. Non-VFR possible again in showers on Tuesday.
&&
.AVIATION /00Z Monday THROUGH Friday/...
Rain will be ending over the next few hours from west to east
across TAF sites this evenings. As this occurs, there should
also be improvement to ceilings and visibilities from IFR to
MVFR and perhaps even some VFR conditions tonight. Current winds
of around 10 to 15 knots with gusts to 25 knots will wind down
quickly to very light (less than 5 knots) tonight. Areas that
received the most rainfall should expect fog, especially if
winds decrease to near calm. TAF sites that are most likely to
experience fog tonight into early tomorrow morning are KFDY,
KMFD, KCAK, and KYNG. By daytime hours, all TAF sites should be
VFR with northwest winds of 10 knots or less.
Outlook...Non-VFR possible again with showers on Tuesday.
&&
.MARINE...
Small Craft Advisory remains in effect across the entire lake
this afternoon, though the area west of The Islands will drop of
sometime this evening as northeast winds decrease. Elsewhere,
north to northeast flow, 20 to 30 knots, will persist through
the first part of the overnight period, but then decrease closer
to 10 to 15 knots by later overnight. Rather weak northerly
flow across the lake will persist into Tuesday morning, before a
surface trough sweeps southeast by Tuesday afternoon. Behind
the trough, onshore north to northwesterly winds will increase
again, 15 to 25 knots, with a Small Craft Advisory possible
across the eastern basin through Tuesday evening. Surface high
pressure and light winds are anticipated across the lake
Wednesday into Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Frost Advisory from 2 AM to 8 AM EDT Monday for OHZ003-006>011-
013-014-017>023-027>033-036>038-047.
PA...Frost Advisory from 2 AM to 8 AM EDT Monday for PAZ002-003.
MARINE...Small Craft Advisory until 4 AM EDT Monday for LEZ144>149.
Small Craft Advisory until 10 PM EDT this evening for LEZ142-
143.
&&
SYNOPSIS...Saunders
NEAR TERM...FZ/Saunders
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...Saunders
MARINE...KahnHazardous weather outlook, May 9, 6:25 AM EDT, 18 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 625 AM EDT Sun May 9 2021 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 625 AM EDT Sun May 9 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Widespread rainfall is expected through tonight. Rainfall totals will range from three-quarters of an inch in Northwest Pennsylvania to almost two inches in portions of Central and Northwest Ohio, along and southwest of US Route 250. Minor, nuisance flooding and rises on area rivers and creeks are possible in periods of moderate to heavy rain. Frost may develop across the region on tonight with low temperatures in the 30s. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost may develop across the region on Monday night and Tuesday night with low temperatures in the 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-101030- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 625 AM EDT Sun May 9 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:42 PM EDT | River Flood Warning | CLE | Seneca | 24 hr |
| May 10, 4:00 AM EDT | Areal Flood Warning | CLE | Crawford | 14 hr |
| May 10, 6:53 AM EDT | Areal Flood Advisory | CLE | Stark | 6 hr |
| May 10, 7:15 AM EDT | River Flood Warning | CLE | Hancock | 20 hr |
| May 10, 11:02 AM EDT | River Flood Warning | CLE | Sandusky, Wood | 31 hr |
| May 10, 12:29 PM EDT | Frost Advisory | CLE | Ashtabula, Hancock, Lucas, Ottawa, Sandusky, Seneca and 1 more | 15 hr |
Nearby
Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.